Alert archive / Illinois / Flash Flood Watches in 2021

Flash Flood Watch 6, NWS Quad Cities, IA

October 23, 20219 counties in Illinois; Clark County, Scotland County, Missouri; 9 counties in Iowa

NWS Quad Cities, IA issued this flash flood watch at Oct 23, 2021, 12:53 PM CDT for 9 counties in Illinois; Clark County, Scotland County, Missouri; 9 counties in Iowa. It took effect at Oct 24, 2021, 1:00 AM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2021, 12:53 PM CDT (17:53 UTC)
In effect from
Oct 24, 2021, 1:00 AM CDT
Expired
Oct 25, 2021, 2:53 AM CDT
In force
26 hr
Issued by
NWS Quad Cities, IA
Flood severity
None

Counties Des Moines County, IA, Henry County, IA, Jefferson County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Warren County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 77 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

041 
WGUS63 KDVN 231753
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Quad Cities IA IL
1253 PM CDT Sat Oct 23 2021

IAZ067-068-077-078-087>089-098-099-ILZ015>018-024>026-034-035-MOZ009-
010-240200-
/O.NEW.KDVN.FF.A.0006.211024T0600Z-211025T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muscatine-Scott-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van
Buren-Lee-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-
Hancock-McDonough-Scotland-Clark-
Including the cities of Carthage, Mount Pleasant, Oquawka, 
Fairfield, Keosauqua, Burlington, Wapello, Monmouth, Kahoka, Macomb, 
Fort Madison, Memphis, Rock Island, Bettendorf, Princeton, Hennepin, 
Davenport, Geneseo, Washington, Moline, Muscatine, and Aledo
1253 PM CDT Sat Oct 23 2021

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY 
MORNING...

The National Weather Service in Quad Cities has issued a

* Flash Flood Watch for portions of Illinois, Iowa and northeast 
  Missouri, including the following areas, in Illinois, Bureau, 
  Hancock, Henderson, Henry IL, McDonough, Mercer, Putnam, Rock 
  Island and Warren. In Iowa, Des Moines, Henry IA, Jefferson, Lee, 
  Louisa, Muscatine, Scott, Van Buren and Washington. In northeast 
  Missouri, Clark and Scotland.

* From late tonight through Monday morning.

* Multiple rounds of showers and thunderstorms with heavy rainfall 
  are expected across the area. Rainfall amounts of 2 to 4 inches is 
  possible.

* Excessive runoff may result in flooding of rivers, creeks, 
  streams, and other low-lying and flood-prone locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

McClure
6 follow-up statements
623 
WGUS63 KDVN 240141
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
841 PM CDT Sat Oct 23 2021

IAZ067-068-077-078-087>089-098-099-ILZ015>018-024>026-034-035-MOZ009-
010-240945-
/O.CON.KDVN.FF.A.0006.211024T0600Z-211025T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muscatine-Scott-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van
Buren-Lee-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-
Hancock-McDonough-Scotland-Clark-
Including the cities of Carthage, Mount Pleasant, Oquawka, 
Fairfield, Keosauqua, Burlington, Wapello, Monmouth, Kahoka, Macomb, 
Fort Madison, Memphis, Rock Island, Bettendorf, Princeton, Hennepin, 
Davenport, Geneseo, Washington, Moline, Muscatine, and Aledo
841 PM CDT Sat Oct 23 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT SUNDAY THROUGH 
MONDAY MORNING...

The Flash Flood Watch continues for

* Portions of Illinois, Iowa and northeast Missouri, including the 
  following areas, in Illinois, Bureau, Hancock, Henderson, Henry 
  IL, McDonough, Mercer, Putnam, Rock Island and Warren. In Iowa, 
  Des Moines, Henry IA, Jefferson, Lee, Louisa, Muscatine, Scott, 
  Van Buren and Washington. In northeast Missouri, Clark and 
  Scotland.

* From 1 AM CDT Sunday through Monday morning.

* Multiple rounds of showers and thunderstorms with heavy rainfall 
  are expected across the area. Rainfall amounts of 2 to 4 inches is 
  possible.

* Excessive runoff may result in flooding of rivers, creeks, 
  streams, and other low-lying and flood-prone locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Ervin
687 
WGUS63 KDVN 240820
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
320 AM CDT Sun Oct 24 2021

IAZ067-068-077-078-087>089-098-099-ILZ015>018-024>026-034-035-MOZ009-
010-241630-
/O.CON.KDVN.FF.A.0006.000000T0000Z-211025T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muscatine-Scott-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van
Buren-Lee-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-
Hancock-McDonough-Scotland-Clark-
Including the cities of Carthage, Mount Pleasant, Oquawka, 
Fairfield, Keosauqua, Burlington, Wapello, Monmouth, Kahoka, Macomb, 
Fort Madison, Memphis, Rock Island, Bettendorf, Princeton, Hennepin, 
Davenport, Geneseo, Washington, Moline, Muscatine, and Aledo
320 AM CDT Sun Oct 24 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

The Flash Flood Watch continues for

* Portions of Illinois, Iowa and northeast Missouri, including the 
  following areas, in Illinois, Bureau, Hancock, Henderson, Henry 
  IL, McDonough, Mercer, Putnam, Rock Island and Warren. In Iowa, 
  Des Moines, Henry IA, Jefferson, Lee, Louisa, Muscatine, Scott, 
  Van Buren and Washington. In northeast Missouri, Clark and 
  Scotland.

* Through Monday morning.

* Multiple rounds of showers and thunderstorms with heavy rainfall 
  are expected across the area. Rainfall amounts of 2 to 4 inches is 
  possible.

* Excessive runoff may result in flooding of rivers, creeks, 
  streams, and other low-lying and flood-prone locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Gibbs
229 
WGUS63 KDVN 241527
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
1027 AM CDT Sun Oct 24 2021

IAZ067-068-077-078-087>089-098-099-ILZ015>018-024>026-034-035-MOZ009-
010-242330-
/O.CON.KDVN.FF.A.0006.000000T0000Z-211025T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muscatine-Scott-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van
Buren-Lee-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-
Hancock-McDonough-Scotland-Clark-
Including the cities of Carthage, Mount Pleasant, Oquawka, 
Fairfield, Keosauqua, Burlington, Wapello, Monmouth, Kahoka, Macomb, 
Fort Madison, Memphis, Rock Island, Bettendorf, Princeton, Hennepin, 
Davenport, Geneseo, Washington, Moline, Muscatine, and Aledo
1027 AM CDT Sun Oct 24 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

The Flash Flood Watch continues for

* Portions of Illinois, Iowa and northeast Missouri, including the 
  following areas, in Illinois, Bureau, Hancock, Henderson, Henry 
  IL, McDonough, Mercer, Putnam, Rock Island and Warren. In Iowa, 
  Des Moines, Henry IA, Jefferson, Lee, Louisa, Muscatine, Scott, 
  Van Buren and Washington. In northeast Missouri, Clark and 
  Scotland.

* Through Monday morning.

* Multiple rounds of showers and thunderstorms with heavy rainfall 
  are expected across the area. Rainfall amounts of 2 to 4 inches are
  possible.

* Excessive runoff may result in flooding of rivers, creeks, 
  streams, and other low-lying and flood-prone locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

12
644 
WGUS63 KDVN 242000
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
300 PM CDT Sun Oct 24 2021

IAZ067-068-077-078-087>089-098-099-ILZ015>018-024>026-034-035-MOZ009-
010-250400-
/O.CON.KDVN.FF.A.0006.000000T0000Z-211025T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muscatine-Scott-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van
Buren-Lee-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-
Hancock-McDonough-Scotland-Clark-
Including the cities of Carthage, Mount Pleasant, Oquawka, 
Fairfield, Keosauqua, Burlington, Wapello, Monmouth, Kahoka, Macomb, 
Fort Madison, Memphis, Rock Island, Bettendorf, Princeton, Hennepin, 
Davenport, Geneseo, Washington, Moline, Muscatine, and Aledo
300 PM CDT Sun Oct 24 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

The Flash Flood Watch continues for

* Portions of Illinois, Iowa and northeast Missouri, including the 
  following areas, in Illinois, Bureau, Hancock, Henderson, Henry 
  IL, McDonough, Mercer, Putnam, Rock Island and Warren. In Iowa, 
  Des Moines, Henry IA, Jefferson, Lee, Louisa, Muscatine, Scott, 
  Van Buren and Washington. In northeast Missouri, Clark and 
  Scotland.

* Through Monday morning.

* Multiple rounds of showers and thunderstorms with heavy rainfall 
  are expected across the area. Rainfall amounts of 2 to 4 inches are
  possible.

* Excessive runoff may result in flooding of rivers, creeks, 
  streams, and other low-lying and flood-prone locations.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

McClure
982 
WGUS63 KDVN 250131
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
831 PM CDT Sun Oct 24 2021

IAZ067-068-077-078-087>089-098-099-ILZ015>018-024>026-034-035-MOZ009-
010-250945-
/O.CON.KDVN.FF.A.0006.000000T0000Z-211025T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muscatine-Scott-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van
Buren-Lee-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-
Hancock-McDonough-Scotland-Clark-
Including the cities of Carthage, Mount Pleasant, Oquawka, 
Fairfield, Keosauqua, Burlington, Wapello, Monmouth, Kahoka, Macomb, 
Fort Madison, Memphis, Rock Island, Bettendorf, Princeton, Hennepin, 
Davenport, Geneseo, Washington, Moline, Muscatine, and Aledo
831 PM CDT Sun Oct 24 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

The Flash Flood Watch continues for

* Portions of Illinois, Iowa and northeast Missouri, including the 
  following areas, in Illinois, Bureau, Hancock, Henderson, Henry 
  IL, McDonough, Mercer, Putnam, Rock Island and Warren. In Iowa, 
  Des Moines, Henry IA, Jefferson, Lee, Louisa, Muscatine, Scott, 
  Van Buren and Washington. In northeast Missouri, Clark and 
  Scotland.

* Until 7 AM CDT Monday.

* Multiple rounds of showers and thunderstorms with heavy rainfall 
  are expected across the area. Total rainfall amounts of 2 to 4 
  inches by Monday morning in southeast Iowa and west central 
  Illinois. Overnight rainfall of 0.5 to 1.0 inch may cause isolated 
  flash flood problems overnight.

* Excessive runoff may result in flooding of rivers, creeks, 
  streams, and other low-lying and flood-prone locations.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Ervin
053 
WGUS63 KDVN 250753
FFADVN

Flood Watch
National Weather Service Quad Cities IA IL
253 AM CDT Mon Oct 25 2021

IAZ067-068-077-078-087>089-098-099-ILZ015>018-024>026-034-035-MOZ009-
010-250900-
/O.CAN.KDVN.FF.A.0006.000000T0000Z-211025T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muscatine-Scott-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van
Buren-Lee-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-
Hancock-McDonough-Scotland-Clark-
Including the cities of Carthage, Mount Pleasant, Oquawka, 
Fairfield, Keosauqua, Burlington, Wapello, Monmouth, Kahoka, Macomb, 
Fort Madison, Memphis, Rock Island, Bettendorf, Princeton, Hennepin, 
Davenport, Geneseo, Washington, Moline, Muscatine, and Aledo
253 AM CDT Mon Oct 25 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Illinois, Iowa and northeast 
Missouri, including the following areas, in Illinois, Bureau, 
Hancock, Henderson, Henry IL, McDonough, Mercer, Putnam, Rock Island 
and Warren. In Iowa, Des Moines, Henry IA, Jefferson, Lee, Louisa, 
Muscatine, Scott, Van Buren and Washington. In northeast Missouri, 
Clark and Scotland has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed any road closures.

$$

Gross

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Oct 23, 11:20 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Oct 23, 11:20 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1120 AM CDT Sat Oct 23 2021

...HYDROLOGY UPDATE...

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 225 AM CDT Sat Oct 23 2021

Early morning satellite imagery shows mid level clouds south of
I-80 keeping temperatures slightly warmer there in the upper 30s
and lower 40s. Elsewhere, temperatures were in the low to mid 30s
in the counties where a frost/freeze headline is in effect.

MSAS surface analysis shows surface ridge extending from central
MN towards eastern IA, with many surface obs reporting calm winds
early this morning. The warm front that will bring widespread
precipitation on Sunday, is currently draped across northern KS
through south central MO.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 225 AM CDT Sat Oct 23 2021

No changes to current frost/freeze headlines. Quiet and dry
conditions are expected today, with slightly below normal
high temperatures.

After a cold frosty start, much of the area will see mostly sunny
skies through the day with winds turning easterly. Went with the
NBM for highs today, which has readings mainly in the middle to
upper 50s. Attention then turns to the strong eastern CO low and
associated warm front that will lift north over MO overnight. Mid
and high level clouds will increase this evening keeping
temperatures warmer overnight than this morning. However, some
patchy frost is still not out of the question over northern IL
early Sunday.

After looking at model trends, moisture profiles, and warm front
placement, have slowed the arrival of rain chances slightly early
Sunday. Strong lift, rich 850mb theta-e air, and negative
700-500mb theta-e lapse rates will result in widespread stratiform
rain, with embedded thunder entering our northeast MO, southeast
IA, and west central IL counties just prior to 12z Sunday. A quick
half inch of rain is possible prior to sunrise.

.LONG TERM...(Sunday through Friday)
ISSUED AT 255 AM CDT Sat Oct 23 2021

Key Messages:

1. Widespread rain and thunderstorms Sunday into Monday.
2. Midweek system to bring more rain and even some thunder to the
area.
3. May see some strong to severe storms and flooding Sunday
afternoon.

Discussion:

Progression of the largescale pattern has not changed with this
forecast iteration.  A warm front will stall either just south or
just into the CWA Sunday as seasonably high PWATs move into the
area.  Lifting over these boundaries will lead to heavy rain across
the area.  The closed upper level low will move east into the area
on Sunday and continue to produce ascent for precip.  Once the low
moves east, the wraparound will continue precip into Monday.  Weak
ridging builds back into the area before another strong wave
midweek. This wave has slowed a little and in some guidance begins
to close off and try to swing negative over the area. Additional
heavy rainfall is possible with this system as well.  Another
frost/freeze is possible Monday night mainly north of highway 34.
After this ridging builds in for next weekend along with quieter
weather.

Most attention in this shift was focused on the heavy rain event
Sunday into Monday.  There remains a conditional threat for severe
weather as well in the afternoon.  Let's first dive into the
synoptic pattern.  Latest guidance would suggested a northern shift
to the heaviest rain as the H92 and H85 lows are further north. This
is represented in the 00z guidance, except for the GEM where the
NAM/GFS pull the front further north and the ECM is where the US
models were 24 hours ago.  So the question of where is not more
clear with this run.  To throw a larger wrench into this, the CAMs
are south with the heavier rainfall.  CAMs are great with mode, but
not that good with location.  Still, this doesn't add more
confidence to where the heaviest rainfall will occur.  With the
latest guidance, anywhere south of Hwy 30 could see the band with
the most consistent signal being near the IA/MO border.

As far as QPF goes, still think 2 to 4 in the band is reasonable
with higher amounts possible.  PWATs along the front push 1.5 inches
which is near record for this time of year.  With the strong
synoptic lift, aided by convective elements, we will see some heavy
rain that may lead to localized flash flooding.  A flash flood watch
will likely be needed later today if we can nail down a better
threat area.  I do think the rain will be the main threat with this
system.

Now to the severe threat.  SPC has a marginal risk for most of the
area, a slight for some of the south and an enhanced for the far
southern counties.  The slight and enhanced are for a hail threat. I
am not confident we will see much from a severe threat.  There is no
doubt sufficient shear for llvl rotation.  Not sure the repeated
bouts of convection will allow for enough llvl CAPE to build for a
tornado threat.  Nonetheless with the shear, the 2% makes sense.  As
far as the hail and enhanced goes, think that the hail threat is
actually not that high.  While we have shear and could see elevated
hailers, the overall environment for large hail is not that good for
us.  Think there will be an over abundance of hail embryos and thus
will compete with each other to get large.  We will likely see a
lot of pea sized hail storms and maybe a quarter here or there.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
ISSUED AT 1107 AM CDT Sat Oct 23 2021

Starting the TAF period out calm, with light easterly winds and
relatively clear skies. Through the day, clouds will be on the
rise. This evening and tonight, low clouds and rain will begin to
push in from the south, quickly dropping cigs to 500-1000 ft, and
visibilities will also be reduced to 2-4 SM. These conditions will
last through the day tomorrow, as the system will be slow to move
out. Rainfall can be heavy at times and embedded thunderstorms
will also be possible, especially at BRL. Right now, will stick
with forecast for IFR conditions moving in from the south around
06Z and filling much of the area by 15Z. Some LIFR conditions
cannot be ruled out tomorrow morning at BRL and MLI, but will
further evaluate this potential in the next forecast run.

&&

.HYDROLOGY...
Issued at 1107 AM CDT Sat Oct 23 2021

Given the chance for heavy rain, with some seeing 2 to 4 inches
or more, there is potential for river rises Sunday. Heaviest
rainfall is currently forecast to fall along and south of
Interstate 80, leading to potential impacts along the Rock, Skunk,
La Moine and Fox Rivers. Based on most of the ensemble guidance,
a high end event would put these rivers into flood with the La
Moine having the best chance. River forecasts are not reflecting
this heavy rainfall yet, but these rivers will likely see rises if
this heavy rain does fall for an extended period. Stay tuned for
future updates, as headlines may be necessary.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Gross
SHORT TERM...Gross
LONG TERM...Gibbs
AVIATION...Gunkel
HYDROLOGY...Gunkel
Hazardous weather outlook, Oct 23, 9:11 AM CDT, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
911 AM CDT Sat Oct 23 2021

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-241000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
911 AM CDT Sat Oct 23 2021

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are possible later tonight south of
highway 34 in Iowa, with heavy rain and small hail the main
threats.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Heavy rain and thunderstorms are expected Sunday into Monday.
Rainfall of 2 to 4 inches is forecast for areas near the Iowa and
Missouri borders. Localized flash flooding and rises on area
rivers are possible.

There is also a threat for severe thunderstorms, mainly south of a
line from Fairfield, Iowa to Macomb, Illinois on Sunday. The main
threat from these storms would be large hail and a lesser threat
of isolated tornadoes and damaging wind.

Another system is expected to push through the region midweek,
bringing more showers and storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated for today and tonight.

Nearby

Flash Flood Watches in Illinois, 2021Flash Flood Watches in Iowa, 2021Flash Flood Watches in Missouri, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.